The Lupus Forum banner
1 - 6 of 6 Posts

·
Registered
Joined
·
66 Posts
Discussion Starter · #1 ·
Over the last month my legs and ankles are swollen with pitting oedema. They are swollen in the morning when I wake up and they get progressively wore as the day goes on. I also have swelling in my hands but no pitting oedema. They are just puffy because I can no longer get my wedding ring off, no better or worse in AM or PM, it does not change at all. I am on bendroflumethazide and have been on it for 13 years. I don’t urinate much after taking them and it does not help the oedema. I only urinate about 4-6 times a day and when I wake up it can be hours before I have to go to the toilet. Any clues??

Thanks Stacie
 

·
Registered
Joined
·
869 Posts
I don't have a lot of experience with pitting edema except for when I was pregnant, then it was because of pre eclampsia and my kidneys acting up. The not urinating thing sounds worrisome, definitely worth a trip to the Dr. . Do you know what your blood pressure is? If it is really high, perhaps you should skip the Dr. office and go to the ER. Lupus can do really bad things to kidneys. My Dr. said to watch for swelling of the ankles/feet/hands/eyelids as a sign that something was going on. Take Care.
 

·
Registered
Joined
·
468 Posts
My legs and feet, as well as ankles are swelling every time I sit up and am not on my back in bed. I can push on them and leave finger imprints in them for quite some time, my lasix isn't working all that well either, perhaps it is time for both of us to see the doc because yours sounds a bit more severe than mine, mine will go away if I am elevated all night. Take care.
 

·
Registered
Joined
·
6,152 Posts
Stacie

It sounds like those tablets are no longer working for you or perhaps the dosage needs to be increased. I have permission to tinker with my diuretic dosage from my doctor. Right now I am going through a period of fairly bad oedema and Im taking 40mg of furoesmide. Generally though I only need 20mg and sometimes none at all. When it gets bad I will usually take the 40mg for about a week or so.

Also mention your early morning 'dryness' as in my experience it would be unusual to wait several hours before going to the loo after waking. Its the one thing thats guaranteed to get me out of bed! If you are concerned about your urine output they can test this by doing a round the clock collection measured against your fluid input.

Best of luck and let us know how you are getting on
Luv n stuff
Joan:rose:
 

·
Registered
Joined
·
1,018 Posts
Unfortunately I don't remember how many milligrams of Lasix I'm on but.. I took 1 pill a day for months. Then my pitting edema started up being bad again and the Doctor told me to take 2 pills a day until I woke up with no edema at all. That didn't happen so I would up on 2 pills a day all the time. Then within a couple of months I had some problems again and put me up to THREE pills a day for 4 days. That seemed to pull the water out and I'm back down to two pills a day.

So you may need to work with your doctor to juggle the dosage.
 

·
Registered
Joined
·
250 Posts
Water retention always sends me into a panic. With me it means Nephritis is back and things are going downhill (usually FAST). Have you had a 24hr urine test? How's your BP? Low output can also be a bad sign (if ya did a 24hr...did ya fill it up?). Keep up with your Doc. and keep a close eye on this. Nephritis can be pretty ugly if it gets outta control.
I just saw my Nephrologist today, did a 24hr last week. I was a bit dissapointed as my #s have gone up. Last test protien was at 70, this test was 212, not horrible #s but they don't like that they seem to be going up. Soooo in 2 months I get to pee in the bag again and see what the #s are. Hopefully they don't keep climbing.......I'm really NOT in the mood for more Nephritis troubles!

Eric
 
1 - 6 of 6 Posts
Top